Alert archive / Oregon / Red Flag Warnings in 2018

Red Flag Warning 22, NWS Medford, OR

August 10, 2018Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this red flag warning at Aug 10, 2018, 3:08 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Aug 11, 2018, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2018, 3:08 PM PDT (22:08 UTC)
In effect from
Aug 11, 2018, 2:00 PM PDT
Expired
Aug 11, 2018, 8:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2537 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WWUS86 KMFR 102208
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
308 PM PDT Fri Aug 10 2018

...Strong and gusty southwest wind with very low humidity this
afternoon and evening and again Saturday afternoon and evening...


ORZ625-110400-
/O.CAN.KMFR.FW.A.0012.180811T2100Z-180812T0300Z/
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
308 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR ALL OF FIRE WEATHER ZONE 625
...

...FIRE WEATHER WATCH HAS BEEN CANCELED FOR FIRE WEATHER ZONE 
625...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area in Warning: The eastern half of Fire Weather Zone
  624 from Sprague River and Bonanza eastward.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: Friday...Southwest 10 to 20 mph with gusts up to 35 mph.

* Humidity: Friday...As low as 7 percent.

Precautionary/preparedness actions...

&&

$$

CAZ285-111015-
/O.UPG.KMFR.FW.A.0012.180811T2100Z-180812T0300Z/
/O.NEW.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
Modoc County Except for the Surprise Valley-
308 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 2 PM to 8 PM PDT Saturday. The
Fire Weather Watch has been upgraded.

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area in Warning: For Friday... All of California Fire
  Weather Zone 285 to include Alturas. For Saturday... The eastern
  portion of Fire Weather Zone 285 from Canby eastward.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: Southwest 10 to 20 mph with gusts up to 35 mph.

* Humidity: Friday...As low as 10 percent.
			Saturday...As low as 12 percent.


Precautionary/preparedness actions...

&&

$$

ORZ624-111015-
/O.UPG.KMFR.FW.A.0012.180811T2100Z-180812T0300Z/
/O.NEW.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
308 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 2 PM to 8 PM PDT Saturday. The
Fire Weather Watch has been upgraded.

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area in Warning: Friday ...Eastern half of Fire Weather
  Zone 624. Sprague River and Dairy eastward. Saturday... The 
  eastern portion of Fire Weather Zone 624 that intersects with 
  Lake County.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: West 5 to 15 mph with gusts up to 35 mph.

* Humidity: Friday...As low as 11 percent.
			Saturday...As low as 14 percent.

Precautionary/preparedness actions...

&&

$$

CAZ284-110400-
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
308 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 284...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: 
  In Northern CA...Fire Weather Zone 284.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: Southwest 10 to 15 mph with gusts up to 25 mph.

* Humidity: As low as 14 percent.

$$

Visit us at www.weather.gov/Medford
6 follow-up statements
071 
WWUS86 KMFR 102236
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
336 PM PDT Fri Aug 10 2018

...Strong and gusty southwest wind with very low humidity this
afternoon and evening and again Saturday afternoon and evening...

CAZ285-111045-
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
/O.CON.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Modoc County Except for the Surprise Valley-
336 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
285...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area in Warning: For Friday... All of California Fire
Weather Zone 285 to include Alturas. For Saturday... The eastern
portion of Fire Weather Zone 285 from Canby eastward.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: Friday...Southwest 10 to 20 mph with gusts up to 35 mph.
        Saturday...West 10 to 20 mph with gusts up to 35 mph. 

* Humidity: Friday...As low as 10 percent. Saturday...As low as 12
  percent.

$$

ORZ624-111045-
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
/O.CON.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
336 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
624...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area in Warning: Friday ...Eastern half of Fire Weather
Zone 624. Sprague River and Dairy eastward. Saturday... The
eastern portion of Fire Weather Zone 624 that intersects with Lake
County.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: West 5 to 15 mph with gusts up to 35 mph.

* Humidity: Friday...As low as 11 percent. Saturday...As low as
14 percent.

$$

ORZ625-110400-
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
336 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR ALL OF FIRE WEATHER ZONE
625 ...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area in Warning: The eastern half of Fire Weather Zone
624 from Sprague River and Bonanza eastward.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: Friday...Southwest 10 to 20 mph with gusts up to 35 mph.

* Humidity: Friday...As low as 7 percent.

$$

CAZ284-110400-
/O.CON.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
336 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 284...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: East of Tennant to the Modoc County border.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: Southwest 10 to 15 mph with gusts up to 25 mph.

* Humidity: As low as 14 percent.

$$


Visit us at www.weather.gov/Medford
682 
WWUS86 KMFR 110415
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
915 PM PDT Fri Aug 10 2018

...Strong and gusty southwest wind with very low humidity  
Saturday afternoon and evening...

CAZ285-120300-
/O.EXP.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
/O.CON.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Modoc County Except for the Surprise Valley-
915 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
285...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR STRONG GUSTY 
WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

* Impacts: Strong, gusty wind with low relative humidity and high 
  fire danger will likely contribute to a significant spread of new
  and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 285 from
  Canby eastward.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: Friday...Southwest 10 to 20 mph with gusts up to 35 mph.
Saturday...West 10 to 20 mph with gusts up to 35 mph.

* Humidity: Friday...As low as 10 percent. Saturday...As low as
12 percent.

Precautionary/preparedness actions...

Strong winds and low relative humidities will cause fires to
spread very rapidly. 

&&

$$

ORZ624-120300-
/O.EXP.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
/O.CON.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
915 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
624...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR STRONG GUSTY 
WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...

* Impacts: Strong, gusty wind with low relative humidity and high  
  fire danger will likely contribute to a significant spread of new
  and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 624 that
  intersects with Lake County, including the Fremont Winema
  National Forest.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

* Wind: West 5 to 15 mph with gusts up to 35 mph.

* Humidity: Friday...As low as 11 percent. Saturday...As low as
14 percent.

Precautionary/preparedness actions...

Strong winds and low relative humidities will cause fires to
spread very rapidly. 

&&

$$

CAZ284-ORZ625-110515-
/O.EXP.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
915 PM PDT Fri Aug 10 2018

...RED FLAG WARNING HAS EXPIRED FOR STRONG GUSTY WIND WITH LOW RH
FOR ALL OF FIRE WEATHER ZONE 625 ...

Winds have eased and relative humidity is rising, therefore the Red
Flag Warning has been allowed to expire. 

$$

MAS

Visit us at www.weather.gov/Medford
370 
WWUS86 KMFR 110420 CCA
RFWMFR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Medford OR
920 PM PDT Fri Aug 10 2018

...Strong and gusty southwest wind with very low humidity  
Saturday afternoon and evening...

CAZ285-120300-
/O.EXP.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
/O.COR.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Modoc County Except for the Surprise Valley-
920 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
285...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR STRONG GUSTY 
WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

* Impacts: Strong, gusty wind with low relative humidity and high 
  fire danger will likely contribute to a significant spread of new
  and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 285 from
  Canby eastward.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Humidity: As low as 12 percent.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

Precautionary/preparedness actions...

Strong winds and low relative humidities will cause fires to
spread very rapidly. 

&&

$$

ORZ624-120300-
/O.EXP.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
/O.COR.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
920 PM PDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
624...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR STRONG GUSTY 
WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...

* Impacts: Strong, gusty wind with low relative humidity and high  
  fire danger will likely contribute to a significant spread of new
  and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 624 that
  intersects with Lake County, including the Fremont Winema
  National Forest.

* Wind: West 10 to 20 mph with gusts up to 35 mph.

* Humidity: As low as 14 percent.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

Precautionary/preparedness actions...

Strong winds and low relative humidities will cause fires to
spread very rapidly. 

&&

$$

CAZ284-ORZ625-110515-
/O.EXP.KMFR.FW.W.0021.000000T0000Z-180811T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
920 PM PDT Fri Aug 10 2018

...RED FLAG WARNING HAS EXPIRED FOR STRONG GUSTY WIND WITH LOW RH
FOR ALL OF FIRE WEATHER ZONE 625 ...

Winds have eased and relative humidity is rising, therefore the Red
Flag Warning has been allowed to expire. 

$$

MAS

Visit us at www.weather.gov/Medford
483 
WWUS86 KMFR 111006
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
306 AM PDT Sat Aug 11 2018

CAZ285-120000-
/O.CON.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Modoc County Except for the Surprise Valley-
306 AM PDT Sat Aug 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY FOR 
EASTERN FIRE WEATHER ZONE 285...

* Impacts: Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of any new
  and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 285 from
  Canby eastward.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Humidity: As low as 10 percent.

* For a detailed view of the advisory area, go to
  https://www.wrh.noaa.gov/map/?wfo=mfr

Precautionary/preparedness actions...

Strong winds and low relative humidities will cause fires to
spread very rapidly. 

$$

ORZ624-120000-
/O.CON.KMFR.FW.W.0022.180811T2100Z-180812T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
306 AM PDT Sat Aug 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY FOR 
SOUTHEASTERN FIRE WEATHER ZONE 624...

* Impacts: Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of any 
  new and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 624 that
  intersects with Lake County, including the Fremont Winema
  National Forest.

* Wind: West 10 to 20 mph with gusts up to 30 mph.

* Humidity: As low as 10 percent.

* For a detailed view of the advisory area, go to
  https://www.wrh.noaa.gov/map/?wfo=mfr

Precautionary/preparedness actions...

Strong winds and low relative humidities will cause fires to
spread very rapidly. 

$$


Visit us at www.weather.gov/Medford
992 
WWUS86 KMFR 112146
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
246 PM PDT Sat Aug 11 2018


CAZ285-120300-
/O.CON.KMFR.FW.W.0022.000000T0000Z-180812T0300Z/
Modoc County Except for the Surprise Valley-
246 PM PDT Sat Aug 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 285 from
  Canby eastward.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Humidity: As low as 11 percent.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

$$

ORZ624-120300-
/O.CON.KMFR.FW.W.0022.000000T0000Z-180812T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
246 PM PDT Sat Aug 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: The eastern portion of Fire Weather Zone 624 that
  intersects with Lake County, including the Fremont Winema
  National Forest.

* Wind: West 10 to 15 mph with gusts up to 30 mph.

* Humidity: As low as 13 percent.

* For a detailed view of the advisory area, go to
https://www.wrh.noaa.gov/map/?wfo=mfr

$$


Visit us at www.weather.gov/Medford
014 
WWUS86 KMFR 120246
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
746 PM PDT Sat Aug 11 2018


CAZ285-120400-
/O.EXP.KMFR.FW.W.0022.000000T0000Z-180812T0300Z/
Modoc County Except for the Surprise Valley-
746 PM PDT Sat Aug 11 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

Winds are diminishing and relative humidities are rising. Therefore,
the Red Flag Warning will be allowed to expire at 8 PM PDT this 
evening.

$$

ORZ624-120400-
/O.EXP.KMFR.FW.W.0022.000000T0000Z-180812T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
746 PM PDT Sat Aug 11 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...

Winds are diminishing and relative humidities are rising. Therefore,
the Red Flag Warning will be allowed to expire at 8 PM PDT this 
evening.

$$

BTL

Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 10, 2:27 PM PDT, 41 minutes earlier.

Area forecast discussion, Aug 10, 2:27 PM PDT, 41 minutes before
Area Forecast Discussion
National Weather Service Medford OR
227 PM PDT Fri Aug 10 2018

.DISCUSSION...The latest satellite image shows the upper low located
near 45 N and 132 W. Dry and hot weather will continue for inland
locations this afternoon ahead of the low. Winds will increase later
this afternoon, especially east of the Cascades as stronger winds
aloft begin to move over the area. This along with low relative
humidity will result in critical fire conditions. More details on
this can be found in the fire weather discussion below.

There's good agreement the upper low will move northeast, then move
onshore over northwest Washington State late Saturday morning. The
main effect from this over our area will be cooler temperatures for
all inland locations (8-10 degrees lower on average) and windy
conditions. Could not rule out isolated showers from around Coos Bay
birth and northwest Douglas County. late tonight into Saturday
morning. Otherwise we'll see increasing onshore flow that will
likely make it all the way into the Umpqua Basin. it's possible the
onshore flow could be strong enough for marine clouds to sneak into
the northern portions of the Illinois Valley.

As previously mentioned gusty winds are expected, especially late in
the morning through Saturday afternoon and mainly east of the
Cascades. However some westside valleys, Like the Rogue and Shasta
Valleys will experience gusty northwest winds. Even though
temperatures will be cooler east of the Cascades, relative
humidities will only be a bit higher, so there's still a chance for
near critical fire conditions. Please see the fore weather
discussion below for more details.

As mentioned in last night's discussion, the one good thing from
this could be improving air quality. We actually could experience
THE BEST AIR QUALITY IN THE PAST FEW WEEKS for many areas in
Southwestern Oregon! The expected better air quality will be
attributable to increasing winds throughout the atmosphere.
Right now, the latest guidance shows conditions may not improve
until later this evening and continue into Saturday morning, except
in the vicinity of the fires where smoke will be more prevalent.
Keep in mind, confidence in significant improvement is only moderate
because of the delayed arrival of the front and the fact that
forecasting smoke coverage and magnitude is one of the more
difficult things we do. Unfortunately any improvement may not last
long if fires continue to be active, with poor air quality
potentially returning as early as Saturday afternoon.

The cool down expected on Saturday will be a one and done deal with
hot weather returning Sunday and lasting into most of next week.
Offshore flow will develop along southwest Oregon resulting in milder
temperatures over the higher terrain. It will remain dry through at
lest next Tuesday. The general consensus is the moisture from the
remnants of John are going to be a non-factor Monday afternoon and
night with the models showing decreasing mid level moisture.

There is indications of some monsoonal moisture moving into northern
California Tuesday with marginal instability which could trigger
isolated storms near the Marble Mountains an Medicine Lake. Keep in
mind, it's still a ways out there and a lot could change. Wednesday
could be a more favorable day for thunderstorms east of the Cascades
as mid level moisture and instability increases. After Wednesday,
were back to dry with no threat of thunderstorms. -Petrucelli

&&

.AVIATION...For the 10/18Z TAFs...Local marine stratus and MVFR cigs
along the coast will continue this afternoon. Low pressure will
approach late in the day with a stronger push of moist marine air
into the coast around 02z. This will likely produce a mix of MVFR
and IFR conditions along the coast into the coastal valleys with
areas of drizzle north of Cape Blanco. The front will weaken as it
moves inland, but MVFR is likely to develop in most of the Umpqua
Valley around 05-08z this evening.

Smoke is the contributer to MVFR visibilities and occasional IFR
visibilities at Medford, Klamath Falls, over much of southwest
Oregon, and portions of northern California. Stronger westerly winds
late this afternoon into this evening will bring significant
improvement to the area with VFR conditions expected by 03z for KMFR
and KLMT. -CC

&&

.MARINE...Updated 200 PM PDT Friday 10 August 2018...This evening
winds will increase slightly out of the south as a weak low
approaches. This low will move inland well to the north late
tonight into Saturday. Overall, expect relatively mainly winds and
seas through tonight. On Saturday, a thermal trough will develop
in the late afternoon and evening along the south Oregon coast.
Small craft advisory north winds and steep choppy seas are
expected south of Cape Blanco beginning Saturday evening. Winds
and seas will increase on Sunday with small craft advisory level
winds and seas spreading north of Cape Blanco in the afternoon and
evening. As winds peak Sunday evening, an area of very steep
hazardous seas is possible south of Port Orford between 5 nm and
40 nm from shore. Steep seas may linger Sunday night into Monday.
The thermal trough will gradually weaken Monday through Tuesday.
-CC

&&

.FIRE WEATHER...Updated 300 PM PDT Friday, 10 August 2018...An
upper low and associated dry cold front will push towards the
forecast area this evening.  This will result in windy conditions
east of the Cascades this afternoon.  Because the increased winds
and already dry airmass, we decided to keep the red flag warning for
fire weather zones 624 , 625 , 285 and 284.  The windy conditions
will continue yet again on Saturday with wind gusts trending upwards
east of the Cascades.  RH's will trend up a bit, but we're still
expecting Red Flag conditions in fire weather zones 285 and 624. See
the RFWMFR product for more information.  We decided not to upgrade
to a Red Flag warning in zone 625 because we are about 5 mph below
RFW thresholds for the current RH levels.

Upper ridging will build Sunday and Monday behind the exiting upper
trough, and temperatures will rise.  Winds will be trending downward
with respect to this weekend with temperatures trending upward.
There is some weak thermal troughing along the coast for the start
of next week, but at this time we are not concerned with fire
weather along the coast.

Lastly,  model guidance has suggested thunderstorms are possible
Wednesday.  Given how much the smoke has been inhibiting
thunderstorms and how poor some of the guidance has been with the
upcoming pattern, we will go with a very slight chance for
thunderstorms this upcoming Wednesday.  Keene/Smith

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 9 PM PDT this evening for ORZ624-625.
     Red Flag Warning from 2 PM to 8 PM PDT Saturday for ORZ624.

CA...Red Flag Warning until 9 PM PDT this evening for CAZ284-285.
     Red Flag Warning from 2 PM to 8 PM PDT Saturday for CAZ285.

Pacific Coastal Waters...Small Craft Advisory from 11 AM to 11 PM PDT Sunday for
     PZZ350-370.
     Small Craft Advisory from 5 PM Saturday to 11 PM PDT Sunday for
     PZZ356-376.
     Hazardous Seas Watch from Sunday afternoon through Sunday
     evening for PZZ356-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:04 PM PDTRed Flag WarningMFRHarney, Klamath, Lake24 hr
Aug 10, 3:46 AM PDTFire Weather WatchMFRHarney, Klamath, Lake11 hr
Aug 10, 2:23 PM PDTSmall Craft AdvisoryMFR4 days
Aug 10, 2:23 PM PDTHazardous Seas WatchMFR24 hr

Nearby

Red Flag Warnings in Oregon, 2018Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.